Triangle 1 Copy 2Created with Sketch. Back

ODs

Unsure how to deal with an overdose?

Regardless of how often you party & play, and no matter what kind of drugs you are using, it’s important to know how to spot the signs of an overdose. Because even if you aren’t doing drugs with a high overdose risk, you never know what kind of drug you’re getting since some drugs can be mixed or laced with others.

The signs:

  • Sleep – deep sleep, cannot be woken up
  • Body – twitching, convulsing or on the floor
  • Breathing – irregular, shallow or stopped
  • Heartbeat – rapid, faint or not at all
  • Face – red or pale. Lips are blue
  • Skin – hot to touch or cold and clammy

For a breakdown of overdose signs for specific drugs, check out this guide.

What should you do if you recognize an overdose?

If you are overdosing:

  • Get medical attention ASAP! Call 911 if you are comfortable. You and your friends won’t get in trouble because of the Good Samaritan Drug Overdose Act
  • Tell someone what drug(s) you took.

If someone else is overdosing:

  • Tell the person that you think they are overdosing and try to keep them calm.
  • If you are trained to give Naloxone and have access to a Naloxone kit, now is a good time to use it! While it is only effective against opioid overdoses, it has no side effects, so it can be a good idea if you are unsure of what drug(s) the person took. 
  • Get medical attention as soon as possible. Often, this means calling 911. You can tell them it’s for an emergency and ask for an ambulance only with no cops. It is also a good idea to ask them to bring Naloxone. If the cops do end up there, they are required to overlook certain illegal activity, for instance possession, even if it’s a breach of parole. For more info, check this out.

NOTE: If someone is ODing, there could be reasons why they wouldn’t want 911 called. It could be bad past experiences, fear of discrimination, not being able to cover the ambulance fee (find out how much it costs here), or something else. This could be a good thing to talk about before the party gets cranked up. If you need another option, try to have cab money available so that you can get yourself or someone else to an emergency room asap.

  • If the person stops breathing, give mouth to mouth or find someone else who can. 
  • If they are breathing, lay them on their side.
  • Try to make sure the person is not alone until they have reached help. Avoid letting them consume any more drugs.

Overdose Prevention  

  • To prevent an overdose, stay out of hot tubs and steam rooms if you’re high. 
  • Avoid combining erectile dysfunction meds and poppers. 
  • If you do use any kind of drugs, a naloxone kit is always good to have around. KONTAK us to find out how to get one for free.